Topological Methods in Nonlinear Analysis

Weak solutions to 3-D Cahn-Hilliard system in elastic solids

Irena Pawłow and Wojciech M. Zajączkowski

Full-text: Open access

Abstract

In this paper we prove the existence and some time regularity of weak solutions to a three-dimensional (3-D) Cahn-Hilliard system coupled with nonstationary elasticity. Such nonlinear parabolic-hyperbolic system arises as a model of phase separation in deformable alloys. The regularity result is based on the analysis of time differentiated problem by means of the Faedo-Galerkin method. The obtained regularity provides a first step to the proof of strong solvability of the problem to be presented in a forthcoming paper [I. Pawłow, W. M. Zajączkowski, Strong solvability of 3-D Cahn–Hilliard system in elastic solids, Math. Methods Appl. Sci.].

Article information

Source
Topol. Methods Nonlinear Anal., Volume 32, Number 2 (2008), 347-377.

Dates
First available in Project Euclid: 13 May 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1463151170

Mathematical Reviews number (MathSciNet)
MR2494061

Zentralblatt MATH identifier
1179.35093

Citation

Pawłow, Irena; Zajączkowski, Wojciech M. Weak solutions to 3-D Cahn-Hilliard system in elastic solids. Topol. Methods Nonlinear Anal. 32 (2008), no. 2, 347--377. https://projecteuclid.org/euclid.tmna/1463151170


Export citation

References

  • E. Bonetti, P. Colli, W. Dreyer, G. Giliardi, G. Schimperna and J. Sprekels, On a model for phase separation in binary alloys driven by mechanical effects , Physica D, 165 (2002), 48–65 \ref\key 3
  • O. V. Besov, V. P. Il'in and S. M. Nikolski, Integral Representations of Functions and Imbedding Theorems, Nauka, Moscow (1996), (in Russian) \ref\key 4
  • M. Carrive, A. Miranville and A. Piétrus, The Cahn–Hilliard equation for deformable elastic continua , Adv. Math. Sci. Appl., 10 , no. 2 (2000), 539–569 \ref\key 5
  • M. Carrive, A. Miranville, A. Piétrus and J. M. Rakotoson, The Cahn–Hilliard equation for an isotropic deformable continuum , Appl. Math. Letters, 12 (1999), 23–28 \ref\key 6
  • Ch. M. Elliott and S. Zheng, On the Cahn–Hilliard equation , Arch. Rational Mech. Anal., 96 , no. 4 (1986), 339–357 \ref\key 7
  • H. Garcke, On mathematical models for phase separation in elastically stressed solids , Habilitation Thesis, University of Bonn (2000) \ref\key 8
  • H. Garcke, On Cahn–Hilliard systems with elasticity , Proc. Roy. Soc. Edinburgh Sect. A, 133 (2003), 307–331 \ref\key 9 ––––, On a Cahn–Hilliard model for phase separation with elastic misfit , Inst. H. Poincaré Anal. Non Linéaire, 22 (2005), 165–185 \ref\key 10
  • M. E. Gurtin, Generalized Ginzburg–Landau and Cahn–Hilliard equations based on a microforce balance , Physica D, 92 (1996), 178–192 \ref\key 11
  • O. A. Ladyzhenskaya and N. N. Ural'tseva, Linear and Quasilinear Equations of Elliptic type, Nauka, Moscow (1973), (in Russian) \ref\key 12
  • J. L. Lions, Quelques méthodes de résolution des problèmes aux limites non linéaires, Dunod, Paris(1969) \ref\key 13
  • J. L. Lions and E. Magenes, Non-Homogeneous Boundary Value Problems and Applications, I, II , Springer, Berlin (1972) \ref\key 14
  • A. Miranville, Some generalizations of the Cahn–Hilliard equation , Asymptotic Anal., 22(2000), 235–259 \ref\key 15 ––––, Long-time behavior of some models of Cahn–Hilliard equations in deformable continua , Nonlinear Analysis: Real World Applications, 2 (2001), 273–304 \ref\key 16 ––––, Consistent models of Cahn–Hilliard–Gurtin equations with Neumann boundary conditions , Physica D, 158 , no. 1–4 (2001), 233–257 \ref\key 17 ––––, Generalized Cahn–Hilliard equations based on a microforce balance , J. Appl. Math., 4 (2003), 165–185 \ref\key 18
  • A. Miranville and G. Schimperna, Nonisothermal phase separation based on a microforce balance , Discrete Contin. Dynam. Systems Ser. B, 5 (2005), 753–768 \ref\key 19 –––– \paper \hskip -2pt Generalized Cahn–Hilliard equations for multicomponent alloys, Preprint\hskip-1.6pt (2005) \ref\key 20
  • J. Nečas, Les Methodés Directes en Théorie des Equations Elliptiques, Mason, Paris (1967) \ref\key 21
  • J. Simon, Compact sets in the space $L^p(0,T;B)$ , Ann. Mat. Pura Appl., 146 (1987), 65–97 \advance\baselineskip by 0.2pt